MAUDE Adverse Event Report: CORDIS US. CORP PALMAZ GENESIS ON OPTA PRO; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US. CORP PALMAZ GENESIS ON OPTA PRO; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PG2910BPS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82269153 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.E1: phone number (b)(6).
 
Event or Problem Description
As reported, the dr.Predilated a right common iliac that had a dissection plane.After advancing the 29 x 10 long palmaz genesis stent into the body through a 7f 10cm unknown sheath, the dr.Became aware that the stent was no longer on the balloon but floating free (still on the wire) distal to the intended deployment site.The physician was about to advance a hydrophilic wire through the stent exchange for an.014 system and use a partially inflated 5x40.014 balloon to drag it back into place and partially deploy it.The balloon catheter was removed easily from the patient.The dr.Then switched back to an.035 system and used the initial deployment balloon to expand the stent in the desired area.No harm was done to the patient.The device was stored per the instructions for use (ifu).There were no anomalies noted prior to use.The sds was prepped per the ifu.There was no difficulty noted during prep.The stent was not manipulated during prep.The stent was properly mounted on the system when inspected and prior to use.The balloon was not inflated or partially inflated prior to inserting the sds in the catheter.Negative pressure was not applied to the sds.The inflation device was in the neutral position when the system was being advanced/withdrawn.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.The lesion was at the common iliac at the bifurcation.The vessel diameter at the lesion site was noted to be approx 9.5/10mm.The lesion had a 90% stenosis, it was predilated reducing it do about 10% residual stenosis.The lesion was noted to be minimally calcified.The device was not being used to treat a chronic total occlusion (cto).There was no difficulty encountered while advancing/tracking the sds towards the lesion.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d9, g3, g6, h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the dr.Predilated a right common iliac that had a dissection plane.After advancing the 29 x 10 long palmaz genesis transhepatic balloon-expandable biliary stent on opta pro into the body through a 7f 10cm unknown sheath, the dr.Became aware that the stent was no longer on the balloon but floating free (still on the wire) distal to the intended deployment site.The physician was about to advance a hydrophilic wire through the stent exchange for an.014 system and use a partially inflated 5x40.014 balloon to drag it back into place and partially deploy it.The balloon catheter was removed easily from the patient.The dr.Then switched back to an.035 system and used the initial deployment balloon to expand the stent in the desired area.No harm was done to the patient.The device was stored per the instructions for use (ifu).There were no anomalies noted prior to use.The sds was prepped per the ifu.There was no difficulty noted during prep.The stent was not manipulated during prep.The stent was properly mounted on the system when inspected and prior to use.The balloon was not inflated or partially inflated prior to inserting the sds in the catheter.Negative pressure was not applied to the sds.The inflation device was in the neutral position when the system was being advanced/withdrawn.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.The lesion was at the common iliac at the bifurcation.The vessel diameter at the lesion site was noted to be approx 9.5/10mm.The lesion had a 90% stenosis, it was predilated reducing it do about 10% residual stenosis.The lesion was noted to be minimally calcified.The device was not being used to treat a chronic total occlusion (cto).There was no difficulty encountered while advancing/tracking the sds towards the lesion.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The device was returned for analysis.A non-sterile unit of ¿long gen / pro 29 x 10 bil 80¿ was received coiled inside of a clear plastic bag.The device was removed from the packaging to proceed with the product evaluation.The device was inspected observing the following conditions.The balloon was received deflated, and it was observed that the stent was totally dislodged and not returned for evaluation.The balloon area was inspected using a vision system to get an amplified image and stent strut impressions were observed on the balloon surface.This indicates that the device complied with the stent crimp process.A product history record (phr) review of lot 82269153 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged¿ was confirmed as the device was received without the stent mounted on the balloon.However, the exact cause cannot be determined.The stent strut impressions were observed on the surface of the balloon verifying a proper crimping process during manufacture.Therefore, based on the information for review, it is likely procedural factors and handling of the device may have contributed to the events reported.According to the safety information in the instructions for use ¿the minimal acceptable sheath french size is printed on the package label.Do not attempt to pass the delivery system through a smaller size sheath introducer than indicated on the label.Introduction of stent delivery system a.Flush guidewire lumen of the delivery system.Position the flared end of the introducer tube over the distal tip of the stented balloon and slide forward to protect the stent during csi insertion.Backload onto the guidewire.Place the assembly through the csi valve until resistance is met.Carefully advance the stent and delivery system through the introducer tube and csi valve.When the stent has passed into the body of the csi, remove the introducer tube.B.Continue to advance the device over the guidewire through the csi.Prior to stenting, the palmaz genesis peripheral stent on opta pro.035" delivery system should be examined to verify functionality and integrity.Recrossing a partially or fully deployed stent with adjunct devices must be performed with extreme caution.Do not attempt to remove or readjust the stent on the delivery system.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the label.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the lesion.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken.

Brand Name
PALMAZ GENESIS ON OPTA PRO
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19219911
Report Number3007635982-2024-00116
Device Sequence Number20558956
Product Code FGE
UDI-Device Identifier20705032039434
UDI-Public(01)20705032039434(17)251231(10)82269153
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPG2910BPS
Device Lot Number82269153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/13/2024
06/13/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/10/2024
06/14/2024
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5X40 .014 BALLOON; UNKNOWN 7F 10CM SHEATH; UNKNOWN WIRE,
Patient Age68 YR
Patient SexMale
Patient Weight104 KG